Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 26, 2012, 5:32 PM CDT for Pecos County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2012, 5:32 PM CDT (22:32 UTC)
- Expired
- Mar 26, 2012, 6:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 152 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
448
WUUS54 KMAF 262232
SVRMAF
TXC371-262330-
/O.NEW.KMAF.SV.W.0015.120326T2232Z-120326T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
532 PM CDT MON MAR 26 2012
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 630 PM CDT
* AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME WEST CENTRAL PECOS COUNTY...OR 31 MILES NORTHEAST OF
FORT DAVIS...MOVING NORTHEAST AT 15 MPH. THE STORM COULD AFFECT
INTERSTATE 10...ROUGHLY 18 MILES WEST OF FORT STOCKTON.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
WESTERN PECOS COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3109 10325 3096 10302 3090 10305 3076 10322
3073 10342 3084 10351
TIME...MOT...LOC 2232Z 242DEG 13KT 3081 10342
$$1 follow-up statement
590
WWUS54 KMAF 262257
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
557 PM CDT MON MAR 26 2012
TXC371-262330-
/O.CON.KMAF.SV.W.0015.000000T0000Z-120326T2330Z/
PECOS TX-
557 PM CDT MON MAR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WEST CENTRAL PECOS COUNTY...
AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER WEST CENTRAL PECOS COUNTY...OR ABOUT 23 MILES WEST OF
FORT STOCKTON...MOVING NORTHEAST AT 15 MPH. THIS STORM COULD AFFECT
PORTIONS OF INTERSTATE 10...ROUGHLY 17 MILES WEST OF FORT STOCKTON.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...WEST
CENTRAL PECOS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3109 10325 3096 10302 3090 10305 3076 10322
3073 10342 3084 10351
TIME...MOT...LOC 2256Z 243DEG 13KT 3088 10326
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:36 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 26, 3:36 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 336 PM CDT MON MAR 26 2012 .DISCUSSION... CONVECTION IS SLOWLY INITIATING IN THE TRANS PECOS WHERE DWPNTS ARE IN THE 40S/50S AND MODEST INSOLATION IS OCCURRING. LARGE TEMP/DEWPOINT SPREADS WILL FAVOR HIGH BASED CONVECTION WITH GUSTY WINDS A CONCERNS WHILE STEEP MID LEVEL LAPSE RATES FAVOR HAIL... POSSIBLY LARGE. DEEP LAYER SHEAR IS LIMITED THOUGH LIMITING SEVERE CONCERNS TO BE LOCALIZED. DEVELOPMENT IS STILL POSSIBLE NW-N TOO. HAVE OPTED GO WITH SLIGHT CHANCE IN ABSENCE OF A MORE DISCERNIBLE SHRTWV TROF. TUE PM ALL MODELS FOCUS QPF IN THE LOWER TRANS PECOS WHERE STEEP MID LEVEL LR/S...STRONG SURFACE HEATING...UPSLOPE WINDS...AND TOPOGRAPHY WILL BE IN ALIGNMENT. MEANWHILE A WWD POSITION OF THE DRYLINE WILL KEEP THERMAL RIDGE W AND M80S FIT WITH THE 85H TEMPS AND SE WINDS FOR MOST OF THE PB....WARMER SE NM/W PB. LOW LEVEL MSTR WILL BE IN PLACE WED MORNING AND WITH GOOD PRESSURE FALLS ACRS ERN NM LOW LEVEL MSTR WILL HOLD A WWD POSITION. VERY WEAK MID LEVEL WIND FIELDS WILL BE IN PLACE WED PM...BUT LOW LEVEL CONVERGENCE LOOKS TO FOCUS ALONG DRYLINE AND VERY WEAK CINH IS NOTED ON NAM12. THIS WITH STEEP 7H-5H LR/S FAVOR ISOLD/SCT TSRA TO BE DRIVEN BY THE DIURNAL HEATING CYCLE. TSRA WILL BE FAVORED TO FORM IN NW PB/LEA CO.. WEAK MID LEVEL WINDS ARE ALSO A SIGNAL FOR OUTFLOW DOMINATED STORMS WHICH MAY PROMOTE ADDITIONAL DEVELOPMENT. LOWER TRANS PECOS IS FAVORED TOO...WHERE TOPOGRAPHY MAY PROVIDED LIFT NEEDED FOR STORMS. THURSDAY IS INTERESTING AS MODELS FCST A DISCERNIBLE SHRTWV TROF WHICH WILL HAVE CHANCE TO ALIGN WITH/NEAR MAX HEATING AND IN WRN 1/3 OF THE CAPROCK. NAM12 IS QUICKEST OF THE MODELS AND FOR NOW WILL GO WITH THE CONSENSUS SLOWER ARRIVAL OF SHRTWV TROF. M20C 85H TEMPS IN WAKE OF THE DRYLINE WILL MAKE FOR HOT/DRY IN THE W. SHRTWV TROF WILL BE EXITING 12Z FRIDAY WITH ASSOCD WEAK PACIFIC FRONT MOVING E. MUCH DRIER AIR WILL FOLLOW IN ITS WAKE BRINGING AN END TO PRECIP CHANCES. NOT TOO MUCH COOLING IN WAKE FRONT THOUGH AS 85H TEMPS STAY AOB 20C...EVEN IN THE NE. RATHER LOOSE MSLP GRADIENT SAT AM AND DRIER AIR WILL MAKE FOR A COOL MORNING SAT. WNW MID LEVEL FLOW SAT PM WILL KEEP DRY/WARM WX IN PLACE WITH 85H TEMPS IN THE LOW TO MID 20C RANGE...SO WIDESPREAD HIGHS IN THE 80S. BY SUNDAY MODELS ARE VERY DIFFERENT WITH GFS SHOWING A SPRING WIND STORM WHILE THE ECMWF SHOWS A VERY WARM 85H THERMAL RIDGE...DRY AND HOT WITH ONLY BREEZY CONDITIONS. ATTP DON/T HAVE ENUF CONFIDENCE TO FCST THE WIND STORM THAT THE GFS IS DEPICTING...UNFORTUNATELY THE L90 TEMPS LOOK FAIRLY REALISTIC. COOLER MONDAY BUT STILL DRY DRY. && .FIRE WEATHER... VERY DRY ACROSS THE WEST THE NEXT FEW DAYS. THURSDAY LOOKS TO BE THE MOST FAVORED OF ANY OF THE DAYS FOR NEAR CRITICAL FIRE WX IN THE GDP MTNS. SOME OF THE MODELS SHOWS STRONG WINDS NEXT SUNDAY...OTHER MODELS ARE NOT SUPPORTIVE...SO WILL WAIT TO SEE IF MODELS COME INTO AGREEMENT BEFORE FCSTING CRITICAL FIRE WX NEXT SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 61 85 59 84 / 20 10 10 10 CARLSBAD NM 47 87 54 88 / 10 10 10 10 DRYDEN TX 63 83 63 81 / 20 10 20 30 FORT STOCKTON TX 61 88 61 84 / 20 20 20 20 GUADALUPE PASS TX 50 78 55 79 / 0 10 10 10 HOBBS NM 51 84 55 86 / 10 10 10 20 MARFA TX 48 82 47 80 / 10 20 10 20 MIDLAND INTL AIRPORT TX 60 85 59 83 / 20 10 10 20 ODESSA TX 59 83 59 83 / 20 10 10 20 WINK TX 57 90 60 87 / 10 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 26, 1:43 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 143 PM CDT MON MAR 26 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271115- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 143 PM CDT MON MAR 26 2012 /1243 PM MDT MON MAR 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TODAY AND EARLY THIS EVENING ACROSS WEST TEXAS AND LEA COUNTY NEW MEXICO. THE MOST FAVORED AREA FOR STORMS WILL BE IN THE TRANS PECOS... GENERALLY AROUND THE FORT STOCKTON...MARATHON...ALPINE...AND FORT DAVIS AREAS. A STORM OR TWO MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND GUSTY WINDS THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY ALONG A DRYLINE FROM THE TEXAS/NEW MEXICO BORDER SOUTH INTO THE BIG BEND REGION. A FEW STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND GUSTY WINDS THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 26, 4:44 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 444 PM CDT MON MAR 26 2012 TXZ058-074-262230- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 444 PM CDT MON MAR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL REEVES COUNTY UNTIL 530 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER TOYAVALE AT 444 PM CDT... MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO SMALL HAIL AND WIND GUSTS OVER 50 MPH...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Mar 26, 5:02 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 502 PM CDT MON MAR 26 2012 TXZ081-262230- BIG BEND AREA- 502 PM CDT MON MAR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING SOUTH CENTRAL BREWSTER COUNTY UNTIL 530 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 65 MILES SOUTH OF BREWSTER COUNTY AT 501 PM CDT...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Mar 26, 5:02 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 502 PM CDT MON MAR 26 2012 TXZ058-075-262245- PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 502 PM CDT MON MAR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING SOUTHEASTERN REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 545 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 19 MILES WEST OF BELDING OR 40 MILES WEST OF FORT STOCKTON AT 501 PM CDT...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Mar 26, 5:11 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 511 PM CDT MON MAR 26 2012 TXZ081-262300- BIG BEND AREA- 511 PM CDT MON MAR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL BREWSTER COUNTY UNTIL 600 PM CDT... A STRONG THUNDERSTORM WAS LOCATED14 MILES SOUTHEAST OF CASTOLON AT 510 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL CONTINUE TO MOVE INTO THE SOUTHERN PORTIONS OF BIG BEND NATIONAL PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND GUSTY WINDS OVER 55 MPH...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:18 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| Mar 26, 6:34 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.